TITLE

The conformal metric structure of Geometrothermodynamics

AUTHOR(S)
Bravetti, Alessandro; Lopez-Monsalvo, Cesar S.; Nettel, Francisco; Quevedo, Hernando
PUB. DATE
March 2013
SOURCE
Journal of Mathematical Physics;Mar2013, Vol. 54 Issue 3, p033513
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We present a thorough analysis on the invariance of the most widely used metrics in the Geometrothermodynamics programme. We centre our attention in the invariance of the curvature of the space of equilibrium states under a change of fundamental representation. Assuming that the systems under consideration can be described by a fundamental relation which is a homogeneous function of a definite order, we demonstrate that such invariance is only compatible with total Legendre transformations in the present form of the programme. We give the explicit form of a metric which is invariant under total Legendre transformations and whose induced metric produces a curvature which is independent of the fundamental representation. Finally, we study a generic system with two degrees of freedom and whose fundamental relation is homogeneous of order one.
ACCESSION #
86447002

 

Related Articles

  • Representing the vacuum polarization on de Sitter. Leonard, Katie E.; Prokopec, Tomislav; Woodard, Richard P. // Journal of Mathematical Physics;Mar2013, Vol. 54 Issue 3, p032301 

    Previous studies of the vacuum polarization on de Sitter have demonstrated that there is a simple, noncovariant representation of it in which the physics is transparent. There is also a cumbersome, covariant representation in which the physics is obscure. Despite being unwieldy, the latter form...

  • On the geometry of conharmonic curvature tensor for nearly Kähler manifolds. Kirichenko, V.; Shihab, A. // Journal of Mathematical Sciences;Sep2011, Vol. 177 Issue 5, p675 

    We study additional symmetry properties for the harmonic curvature tensor of a nearly Kähler manifold. An exhaustive description for conharmonically para-Kählerian, nearly Kählerian manifolds, and conharmonically flat, nearly Kählerian manifolds is obtained.

  • Invariants of Legendrian Knots from Open Book Decompositions. Onaran, Sinem Çelik // IMRN: International Mathematics Research Notices;May2010, Vol. 2010 Issue 10, p1831 

    In this note, we define a new invariant of a Legendrian knot in a contact 3-manifold using an open book decomposition supporting the contact structure. We define the support genus sg(L) of a Legendrian knot L in a contact 3-manifold (M, ξ) as the minimal genus of a page of an open book of M...

  • Geometric Hamiltonian formalism for reparameterization-invariant theories with higher derivatives. Dunin-Barkowski, P.; Sleptsov, A. // Theoretical & Mathematical Physics;Jan2009, Vol. 158 Issue 1, p61 

    We consider reparameterization-invariant Lagrangian theories with higher derivatives, investigate the geometric structures behind these theories, and construct the Hamiltonian formalism geometrically. We present the Legendre transformation formula for such systems, which differs from the usual...

  • Legendre Invariance and Geometrothermodynamics Description of the 3D Charged-Dilaton Black Hole. Han, Yiwen; Xiao Xiong Zeng // Advances in High Energy Physics;2013, p1 

    We first review Weinhold information geometry and Ruppeiner information geometry of 3D charged-dilaton black hole. Then, we use the Legendre invariant to introduce a 2-dimensional thermodynamic metric in the space of equilibrium states, which becomes singular at those points. According to the...

  • Free vibration analysis of a hermetic capsule by pseudospectral method. Lee, Jinhee // Journal of Mechanical Science & Technology;Apr2012, Vol. 26 Issue 4, p1011 

    A pseudospectral method is applied to the axisymmetric free vibration analysis of a hermetic capsule. The displacements and the rotation of a hermetic capsule are expressed by the Chebyshev expansions. The equations of motion are collocated to yield the system of equations in the hemispherical...

  • Symmetry transformations in extended irreversible thermodynamics. Chen, M. // Journal of Mathematical Physics;Jun2001, Vol. 42 Issue 6 

    In this paper we consider symmetry transformations that preserve the first law and the second law of thermodynamics, as well as the pseudo-Riemannian structure of the Legendre manifold defined in terms of the second derivative matrix of the entropy function in extended irreversible...

  • Axisymmetric buckling of a spherical shell embedded in an elastic medium under uniaxial stress at infinity. JONES, G. W.; CHAPMAN, S. J.; ALLWRIGHT, D. J. // Quarterly Journal of Mechanics & Applied Mathematics;Nov2008, Vol. 61 Issue 4, p475 

    The problem of a thin spherical linearly elastic shell perfectly bonded to an infinite linearly elastic medium is considered. A constant axisymmetric stress field is applied at infinity in the matrix, and the displacement and stress fields in the shell and matrix are evaluated by means of...

  • On the Kernel of a Hemispherical Funk Transformation and its Local Analogs. Volchkov, Vitaliy; Savostyanova, Irina // Journal of Mathematical Sciences;Apr2014, Vol. 198 Issue 4, p469 

    Functions on a sphere with zero weighted means over all geodesic balls of a fixed radius are studied. We obtain a description of such functions in the form of series in special functions.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics